Alert archive / Hawaii / Gale Watches in 2021
Gale Watch 6, NWS Honolulu, HI
NWS Honolulu, HI issued this gale watch at Mar 19, 2021, 9:31 AM HST. It took effect at Mar 20, 2021, 6:00 AM HST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 19, 2021, 9:31 AM HST (19:31 UTC)
- In effect from
- Mar 20, 2021, 6:00 AM HST
- Expired
- Mar 19, 2021, 3:38 PM HST
- In force
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
163 WHHW70 PHFO 191931 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 931 AM HST Fri Mar 19 2021 PHZ121-200845- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-210320T1600Z/ /O.NEW.PHFO.GL.A.0006.210320T1600Z-210321T1600Z/ Alenuihaha Channel- 931 AM HST Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, east winds 25 to 30 kt with higher gusts and seas 7 to 10 feet. For the Gale Watch, east winds 25 to 35 kt with higher gusts and seas 7 to 11 feet possible. * WHERE...Alenuihaha Channel. * WHEN...For the Small Craft Advisory, until 6 AM HST Saturday. For the Gale Watch, from Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PHZ110>119-122>124-200845- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-210321T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 931 AM HST Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 6 to 11 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ120-200845- /O.EXT.PHFO.SC.Y.0017.000000T0000Z-210321T1600Z/ Pailolo Channel- 931 AM HST Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 6 to 9 feet. * WHERE...Pailolo Channel. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
551 WHHW70 PHFO 200138 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 338 PM HST Fri Mar 19 2021 PHZ121-201445- /O.CON.PHFO.SC.Y.0016.000000T0000Z-210320T1600Z/ /O.UPG.PHFO.GL.A.0006.210320T1600Z-210321T1600Z/ /O.NEW.PHFO.GL.W.0007.210320T1600Z-210321T1600Z/ Alenuihaha Channel- 338 PM HST Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM HST SUNDAY... * WHAT...For the Small Craft Advisory, east winds 25 to 30 kt with higher gusts and seas 8 to 12 feet.For the Gale Warning, east winds 25 to 35 kt with higher gusts and seas 8 to 12 feet expected. * WHERE...Alenuihaha Channel. * WHEN...For the Small Craft Advisory, until 6 AM HST Saturday. For the Gale Warning, from 6 AM Saturday to 6 AM HST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>119-122>124-201445- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-210322T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 338 PM HST Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 25 kt with higher gusts and seas 6 to 11 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ120-201445- /O.EXT.PHFO.SC.Y.0017.000000T0000Z-210322T0400Z/ Pailolo Channel- 338 PM HST Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 7 to 10 feet. * WHERE...Pailolo Channel. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale watch went out at Mar 19, 3:26 AM HST, 6 hours 5 minutes earlier.
Area forecast discussion, Mar 19, 3:26 AM HST, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 326 AM HST Fri Mar 19 2021 .SYNOPSIS... The wet and gusty trade wind pattern will continue into the weekend due to an upper disturbance and bands of moisture moving through. Although most of the clouds and showers will continue to focus over windward and mountain locations, some will carry over into leeward areas periodically. Northeast trade winds will near advisory levels tonight into the weekend as another band of moisture moves in. Winds are forecast to diminish and shift out of the southerly direction early next week as another cold front and upper disturbance approach and move into the area. && .DISCUSSION... Persistent light to moderate rainfall continues to impact windward and mountain sections of the smaller islands this morning, which is expected to hold into the weekend due to an upper disturbance and bands of moisture moving through. Although the rainfall rates have remained on the light side, accumulations over the past 24-hrs (through early this morning) are quite impressive for the smaller islands with peak totals ranging from 4 to 7 inches. Streams have responded on Kauai and Oahu and will need to be monitored, especially when or if rainfall rates increase in these areas. Guidance depicts the next band of low-level moisture moving into the area tonight through Saturday, which will support the rainfall chances remaining up. Some of these showers will occasionally carry over into leeward sections - best chances being overnight through the early morning periods. Lowering upper heights associated with the upper trough could trigger a few thunderstorms, mainly over the eastern end of the state as the trough sharpens late tonight through Saturday. In addition to the showery conditions, the gusty northeast trade winds may climb to advisory levels tonight through Saturday as the aforementioned band of moisture moves in. Saturated soils combined with wind gusts potentially reaching 45 mph could down trees and large branches. Drier air following the previously discussed band of moisture moving through tonight through Saturday night could lead to improving conditions Sunday into Monday. This will likely be short-lived due to another cold front and upper low approaching early next week. Low-level winds will diminish and shift out of the southerly direction late Monday through Tuesday ahead of the front. Guidance depicts the front moving into the western end of the state by Wednesday, then stalling as the upper low hangs far north to northwest of the state. If this pattern materializes as projected, the potential for another round of wet conditions will increase statewide. && .AVIATION... A strong high pressure system passing north of the Hawaiian Islands will keep breezy to locally windy trade winds in the forecast into the weekend. An upper level disturbance moving into the region from the northwest will produce unstable passing showers with periods of MVFR conditions over most windward airfields into Saturday. AIRMET Sierra for mountain obscuration remains in effect for north through east facing slopes of most islands and will likely remain in place through the early morning hours and decrease in coverage around 10 AM HST. AIRMET Tango remains in effect for low-level turbulence over and south through west of island mountains. Tango will likely continue through Saturday due to the strong surface winds. && .MARINE... Little change to the marine elements with the morning package. Fresh to strong trade winds combined with north and northeasterly swells will continue to bring Small Craft Advisory (SCA) winds and/or seas to all the coastal waters through at least Saturday. The same combination will maintain advisory level surf along east facing shores, so a High Surf Advisory (HSA) remains posted as well. High pressure to the north of the state will drive the fresh to strong trades into the weekend. As the high strengthens and moves to the east, we can expect an uptick in winds, with some of the windier locations seeing winds approaching gales. This uptick is expect tonight through Sunday. A northerly swell will be on the decline, while a northeasterly swell arrives Saturday night. These swells combined with the trades will likely maintain both SCA and HSA conditions through Sunday. Late Sunday and into early next week, the high will be pushed further to the east as a front approaches the state from the northwest. Expect winds to weaken and turn more southerly ahead of the front late Monday. The next northwest swell is expected to arrive Wednesday, which could bring advisory level surf to the north and west facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Saturday for Kauai Windward- Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-Big Island North and East. Small Craft Advisory until 6 PM HST Saturday for all Hawaiian waters- && DISCUSSION...Gibbs AVIATION...Bohlin MARINE...M Ballard
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.